Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at May 5, 2021, 4:11 PM CDT for Russell County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2021, 4:11 PM CDT (21:11 UTC)
- Expired
- May 5, 2021, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Wichita, KS
County Russell County, KS
The radar
The Grand Island radar (KUEX), 148 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715 WWUS83 KICT 052111 SPSICT Special Weather Statement National Weather Service Wichita KS 411 PM CDT Wed May 5 2021 KSZ032-052200- Russell KS- 411 PM CDT Wed May 5 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern Russell County in central Kansas... * Until 500 PM CDT. * At 409 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 10 miles north of Russell...moving southeast at 35 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Lucas, Dorrance, Bunker Hill, Paradise and Wilson Lake. LAT...LON 3912 9897 3910 9848 3878 9859 3899 9900 TIME...MOT...LOC 2110Z 293DEG 29KT 3903 9891 $$ JAKUB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at May 5, 2:50 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 5, 2:50 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Wichita KS 250 PM CDT Wed May 5 2021 .SHORT TERM...(This evening through Saturday night) Issued at 245 PM CDT Wed May 5 2021 A shortwave trough over the Central Plains has brought widely scattered showers and more isolated storm activity to portions of central KS today. This activity may linger into the evening hours before dissipating overnight as large-scale forcing for subsidence spreads over the region in the wake of the trough. Thu-Fri...A pleasant weather day is anticipated across the area on Thursday with seasonable highs around 70 and relatively light post- frontal northerly winds. As we move into Thu night, strong low to mid-lvl waa is progged to develop with the developing LLJ. This is expected to result in increasing chances for elevated storms after 09Z on Fri morning across south central Kansas. Pops were increased and given the steepening mid-lvl lapse rates and favorable 1-6 km bulk shear some severe storms with large hail appear possible. This activity will drift eastward and diminish during the morning hours on Friday with the highest probabilities remaining across southern Kansas. The chances for any afternoon redevelopment on Friday appear rather low at this time as we remain under the influence of mid/upper ridging. Much of the elevated storms Friday night into early Sat are expected to remain north and east of our forecast area or just brushing our eastern zones. Sat...The central CONUS mid/upper ridge is progged to break down as we move into Sat as a vigorous mid/upper trough moves into the Rockies. Steep mid-lvl lapse rates will spread downstream across the forecast area while a sharp dryline is progged to develop across south central KS during the afternoon hours. The warm sector is progged to remain capped early in the day as low level moisture gradually deepens as we move through the afternoon hours. This is expected to result in moderate instability by afternoon with favorable low lvl CAPE/Shear for all modes of severe weather into the evening hours. This forecast will be trended toward an increasing severe weather threat on Saturday afternoon and evening. .LONG TERM...(Sunday through Wednesday) Issued at 245 PM CDT Wed May 5 2021 Widespread deep moist convection Saturday night is expected to drive the frontal boundary well south of the area on Sunday allowing a stable post-frontal regime to become established across the area. Another shortwave trough is progged to impact the area early in the week with some typical differences in phase/timing are leading to a low confidence forecast through early next week at this time. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1251 PM CDT Wed May 5 2021 * TSRA possible this afternoon/evening (west of I-135) A surface trough will sweep through central/eastern Kansas later today, and will be followed by a cold front sweeping through from north to south tonight. As the surface trough moves through, widely scattered SHRA/TSRA will be possible. Any TSRA that develops could produce gusty/erratic outflow winds in excess of 40kt. Southerly winds through this evening will become northerly late tonight as the cold front moves through. High pressure then settles in on Thursday with light winds and clearing skies. EXTENDED PLANNING OUTLOOK: There may be an increased risk of TSRA FRI/SAT. Martin && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 46 71 47 73 / 30 0 10 40 Hutchinson 45 69 46 74 / 20 0 10 40 Newton 45 68 45 71 / 20 0 0 40 ElDorado 44 69 46 71 / 30 0 0 40 Winfield-KWLD 45 72 47 73 / 10 0 0 30 Russell 43 68 45 77 / 20 0 10 10 Great Bend 43 68 45 78 / 30 0 20 10 Salina 46 68 45 73 / 20 0 0 20 McPherson 44 68 44 73 / 20 0 10 40 Coffeyville 47 71 44 69 / 10 0 0 30 Chanute 47 68 44 66 / 10 0 0 30 Iola 46 68 43 65 / 10 10 0 30 Parsons-KPPF 47 70 44 68 / 10 0 0 30 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...RM
Hazardous weather outlook, May 5, 3:54 PM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 354 PM CDT Wed May 5 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 354 PM CDT Wed May 5 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Widely scattered thunderstorms are possible this afternoon and evening, especially west of Interstate 135. Any thunderstorm that develop could produce gusty winds of 40 to 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm chances will increase early Friday morning. Some of the storms could become severe with hail up to the size of half dollars. The best chances for severe storms is expected across south central Kansas early Friday morning. We'll see additional chances for organized severe storms on Saturday afternoon and Saturday evening. Any storm that develops will be capable of producing large hail, damaging winds. A tornado or two may also be possible. Thunderstorm chances may return early next week but uncertainty in the details leads to low confidence. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, May 5, 4:11 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 411 PM CDT Wed May 5 2021 KSZ032-052200- Russell KS- 411 PM CDT Wed May 5 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern Russell County in central Kansas... * Until 500 PM CDT. * At 409 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 10 miles north of Russell...moving southeast at 35 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Lucas, Dorrance, Bunker Hill, Paradise and Wilson Lake. LAT...LON 3912 9897 3910 9848 3878 9859 3899 9900 TIME...MOT...LOC 2110Z 293DEG 29KT 3903 9891 JAKUB
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.